Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 216, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 5, 2011, 3:26 PM CDT for Bledsoe County, Meigs County, Rhea County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2011, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 5, 2011, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:51 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 5, 1:51 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT SUN JUN 5 2011 .SHORT TERM...(TONIGHT AND MONDAY)... ANALYSIS OF VARIOUS SEVERE WEATHER PARAMETERS SUGGEST THAT THE THREAT OF SEVERE WILL CONTINUE TO RISE OVER THE NEXT FEW HOURS ON THE EASTERN EDGES OF WATCH 430. DEVELOPMENT OF STORMS TO THE EAST OF ONGOING CONVECTION IS EXPECTED GIVEN THE ABUNDANT INSTABILITY THAT IS OVER THE CUMBERLAND PLATEAU AND INCREASING LOW LEVEL CONVERGENCE SHOWN BY THE RUC. INVERTED-V PROFILE OF RUC SOUNDINGS INDICATE DOWNBURST WINDS WILL BE THE MAIN THREAT. THOUGH CAPE IS PLENTIFUL THE FREEZING LEVEL IS QUITE HIGH...WHICH SHOULD LIMIT HAIL SIZE. STORMS SHOULD WEAKEN QUICKLY WITH THE LOSS OF DAYTIME HEATING. WILL INCLUDE A LATE AFTERNOON PERIOD IN THE FORECAST TO COVER THE STORMS. AN MCV FROM ONGOING CONVECTION WILL CROSS THE AREA IN THE EVENING...SO WILL KEEP A CHANCE POP GOING AFTER 00Z. THE MID-UPPER RIDGE BECOMES MORE PROGRESSIVE TONIGHT AND TOMORROW...BUILDING BACK OVER THE REGION. DRY AND UNSEASONABLY HOT CONDITIONS WILL DOMINATE UNDER THE RIDGE TOMORROW. RECORD HIGHS OF 93 AT TRI...98 AND TYS AND CHA...LOOK TO BE SAFE TOMORROW BY A COUPLE DEGREES. WENT WITH LOW TEMPS TONIGHT ABOVE GFS MOS AS IT HAS BEEN MUCH TOO COOL LATELY. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... ALTHOUGH RIDGE REBUILDS ACROSS REGION SHORTWAVE ACTIVITY STILL MOVING SOUTHEAST FROM GREAT LAKES AND OHIO VALLEY INTO MID ATLANTIC TUESDAY. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS EASTERN MOUNTAINS AND SW NC WHERE TOPOGRAPHY WILL ENHANCE LIFT DURING PEAK HEATING HOURS. MOSTLY DRY TUESDAY NIGHT AND FORECAST ABOUT THE SAME WEDNESDAY. A LITTLE DRIER AIR WILL WORK IN BEHIND DISSIPATING BOUNDARY MONDAY NIGHT SO LOWS UPPER 50S NORTH TO MID AND UPPER 60S SOUTH. TUESDAY AND WEDNESDAY A PERSISTENT FORECAST FOR HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE 60S TO NEAR 70 SOUTHERN VALLEY. THURSDAY RIDGE BEGINS TO WEAKEN WITH MOISTURE INCREASING ADDED POPS TO ALL AREAS WITH CHANCE POP MOUNTAINS. FRIDAY THROUGH SUNDAY FLATTENED OR WEAKENED RIDGE ALLOWS SEVERAL SHORTWAVES TO MOVE THROUGH WITH CHANCE POPS EACH AFTERNOON AND EVENING. HIGHS WILL BE SLIGHTLY COOLER DUE TO MORE CLOUDS AND RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 96 67 95 68 / 30 0 0 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 93 64 93 66 / 30 0 0 10 10 OAK RIDGE, TN 68 93 63 94 65 / 30 0 0 10 10 TRI CITIES AIRPORT, TN 61 90 56 90 61 / 20 0 0 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
Hazardous weather outlook, Jun 5, 2:44 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 344 AM EDT SUN JUN 5 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 344 AM EDT SUN JUN 5 2011 /244 AM CDT SUN JUN 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL HELP TO TRIGGER SOME SHOWERS AND THUNDERSTORMS TODAY INTO EARLY THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOMETIME TODAY INTO EARLY THIS EVENING.
In the hours before
Local storm report, Jun 5, 3:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 2 NW HOPEWELL 35.26N 84.93W
06/05/2011 E0.88 INCH BRADLEY TN TRAINED SPOTTER
NICKEL SIZED HAIL COVERING MORGAN ROAD. REPORTED BY STORM
SPOTTER.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:57 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 24 min |
| Jun 5, 2:47 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 43 min |
| Jun 5, 3:22 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 38 min |
| Jun 5, 4:01 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 44 min |
| Jun 5, 4:02 PM CDT | Flash Flood Warning | MRX | McMinn, Meigs, Rhea | 3 hr |
| Jun 5, 4:23 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Polk | 37 min |
| Jun 5, 4:30 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 45 min |
| Jun 5, 4:39 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 36 min |
| Jun 5, 5:20 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 41 min |
| Jun 5, 5:34 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 26 min |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.